logo

Common Candida Die-off Symptoms and Treatment

candida die off symptoms

One of the common types of fungi found in the human body is Candida. Sometimes this fungus multiplies, causing yeast infection. Although this infection is treatable, sometimes you will experience new or worsening symptoms after getting treatment.

Commonly referred to as candida die-off symptoms, these symptoms can be very sudden and depressing. This article discusses these candida die-off symptoms and the possible treatment.

What Is Candida Die-Off?

Die-Off

Candida infections cause a rapid overgrowth of yeast in your body – a condition commonly referred to as candidiasis. This infection mainly affects the mouth, vagina, gums, and internal organs. When you begin treatment for yeast infection, you might experience a flare-up of the current symptoms or develop new ones. This is what is commonly referred to as candida die-off.

These symptoms normally occur shortly after taking medication for candidiasis, typically within 1-2 hours. However, it’s important to note that candida die-off isn’t a new infection or a chronic illness. It’s a short-term condition that goes away after a few days. But before it goes away, you might experience steady deterioration of the symptoms.

Doctors suggest that candida die-off symptoms occur when the treatment for yeast infection causes momentary inflammation in your body. This type of inflammation is commonly referred to as the Jarisch-Herxheimer phenomenon or a Herx reaction. Therefore, many doctors believe candida die-off is a Herx reaction.

However, it’s still not very clear what exactly causes candida die-off. But some medical researchers suggest that this temporary syndrome occurs when the dying fungi release toxic substances that worsen the symptoms.

Please note that several other fungal infections cause symptoms that resemble candida die-off. Therefore, it’s good to seek a doctor’s opinion because what looks like a candida die-off could be another infection.

Causes of Candida Die-Off

causes

As mentioned above candida die-off is believed to be caused by toxins released to your body by the dying fungi. Most candidiasis medicines are designed to break down the yeast, causing it to die. As the yeast dies, it releases harmful substances that cause a severe reaction in your body, worsening the symptoms.

Some antibiotic treatments for certain bacterial infections like Lyme disease and syphilis are likely to cause Herx reactions. Furthermore, some antibiotics are known to cause yeast overgrowth because they eliminate the good bacteria in your gut alongside the bad bacteria. This normally occurs when you take antibiotics for a long time.

The good bacteria in your gut help to balance candida in your body, preventing yeast infections. Some medical reports suggest that following candida diets and cleansing your gut regularly can cause a Herx reaction. But there isn’t any conclusive evidence to support this claim. Mayo Clinic insists that a candida diet or cleanse doesn’t help to treat any fungal infection, including candidiasis.

Candida Die-Off Symptoms

Candida die-off symptoms vary from patient to patient, but many patients report a fever or flu a few hours after beginning treatment for yeast infection. This syndrome may also cause contractions and preterm labor in pregnant women. Candida die-off symptoms vary in severity. How long these symptoms last depends on several factors, including the type of medication you are using and your overall health.

Here are the main symptoms of candida die-off:

• Fever or flu
• Chills
• Muscle aches
• Mild drop in blood pressure
• General body weakness
• Skin rash
• Rapid heart rate
• Vasodilation
• Skin flushing

You might also experience other candida die-off symptoms such as skin irritation, burning sensation, and pain that deteriorates temporarily.

Treatment for Candida Die-Off

Treatment

As mentioned above, there is no specific treatment that cures candida die-off. Thankfully, this condition is temporary. However, sometimes the symptoms can be so severe that your life becomes unbearable. Therefore, your doctor will recommend several treatment options to help you manage the symptoms.

For instance, they may recommend a reduction in the dosage of the antifungal medicine that you are currently taking. If the candida die-off symptoms are extremely severe, your doctor may advise you to stop taking your current antifungal medicine altogether. Studies have also shown that starting your candidiasis treatment at a low dose and increasing it gradually can help avoid a Herx reaction.

Also, various home remedies can help you manage candida die-off symptoms, including the use of apple cider vinegar and coconut oil to reduce yeast overgrowth. Here are other effective home remedies for candida die-off:

• Oatmeal bath to soothe your itchy skin and reduce the rash
• Applying moisturizer to relieve itchiness
• Getting enough rest
• Drinking enough water to help remove toxins from your body and prevent dehydration
• Using a cold compress to get rid of muscle pain and fever
• Staying cool to help break a fever

There’s also medical treatment for candida die-off. Most of these medicines are over-the-counter drugs meant to relieve the symptoms. Your doctor can prescribe these drugs to manage your system. These medications include:

• Antipyretics, including acetaminophen, to relieve fever
• Anti-inflammatory drugs, including ibuprofen and naproxen, to relieve muscle aches
• Antihistamines to reduce itchiness and rashes

When to See a Doctor

Doctor

You should not hesitate to see a doctor if you notice any sign of candida die-off when you start taking medicine for yeast infection. This infection causes inflammations that can lead to serious complications. Apart from Herx reaction, some anti-fungal medications can cause other nasty side effects that need to be treated immediately.

When you visit your doctor, they will examine you to check for these side effects and recommend the right remedy. Some of the most common side effects caused by antifungal drugs are:

• Abdominal discomfort or pain
• Diarrhea
• Nausea

Sometimes, antifungal drugs can cause serious allergic reactions, commonly referred to as anaphylaxis. This is an emergency condition that requires you to see a medical doctor immediately. If someone near you develops this allergic reaction, don’t hesitate to call 911 or take them to the nearest emergency clinic. Also, rush to the nearest hospital if you develop the following signs:

• Swollen face, throat, or tongue
• Loss of consciousness
• Difficulty breathing
• Wheezing
• Weak pulse
• Skin rashes that look like blistering or peeling
• Vomiting
• Shock

Although candida die-off can leave you feeling down and agonized, it is a temporary, self-limited syndrome. It usually runs its course and resolves without problems. Some symptoms like histamine reaction and fever should clear up immediately with over-the-counter treatment.

Read More

The Rise of Canadian Online Casinos: What’s Driving the Growth?

The popularity of online casinos has been on the rise in recent years, and Canada has been no exception. With…

Best Way to Write a Quality Resume For a Financier

The goal of a finance resume is to demonstrate that the applicant possesses the knowledge and expertise required to meet…

The Effects of Hearing Loss on Daily Life and the Workplace

Each day, there are a variety of sounds that we take for granted. Once our hearing gets impaired or we…

Healthy Habits That Will Help You Nurture Your Love Relationship

Having a strong relationship with your partner is a goal that everyone sets for themselves when they begin a relationship.…